MAUDE Adverse Event Report: ZIMMER BIOMET, INC. DISTAL LATERAL TIBIAL PLATE RIGHT 14 HOLES 189 MM LENGTH; PLATE, FIXATION

ZIMMER BIOMET, INC. DISTAL LATERAL TIBIAL PLATE RIGHT 14 HOLES 189 MM LENGTH; PLATE, FIXATION
Model Number 2357-09-14
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source: foreign- (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent an initial tibial fracture surgery.Subsequently, the patient was revised approximately eight months post initial implantation due to plate fracture.No additional patient consequences were reported.
 
Event or Problem Description
It was reported that the patient underwent an initial tibial fracture surgery.Subsequently, the patient was revised approximately eight months post initial implantation due to plate fracture, radiolucency at the tibial screw indicating loosening, and tibial fracture nonunion.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a1, a2, a3, b4, b5, b6, b7, e1, e2, e3, g3, g6, h1, h2, h3, h6, h10.Reported event was confirmed by review of medical records.Review of the available records identified that ap postoperative view showed plate and screw fixation of a distal tibial fracture with anatomic alignment and a proximal fibula fracture.Lucency was noted along an adjacent independent screw at the level of the plate fracture.Osseous alignment appeared maintained.The fracture appears ununited.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
DISTAL LATERAL TIBIAL PLATE RIGHT 14 HOLES 189 MM LENGTH
Common Device Name
PLATE, FIXATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13535287
Report Number0001822565-2022-00422
Device Sequence Number4039897
Product Code HRS
UDI-Device Identifier00889024055797
UDI-Public(01)00889024055797(11)180417(10)63966611
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050121
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2357-09-14
Device Catalogue Number00235700914
Device Lot Number63966611
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer03/03/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/17/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexFemale